Arizona, 2013Damaging Wind in Arizona, August 17, 2013
August 17, 2013 · NWS PSR · 1 event in 1 county or zone
Thunderstorms developed across portions of south central Arizona during the late afternoon hours on August 17th, and they affected the community of Roosevelt. The storms generated gusty outflow winds estimated to be at least 60 mph, and they prompted the issuance of a Severe Thunderstorm Warning.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms developed across portions of south central Arizona during the late afternoon hours on August 17th, and they affected the community of Roosevelt. The storms generated gusty outflow winds estimated to be at least 60 mph, and they prompted the issuance of a Severe Thunderstorm Warning. The strong winds caused damage to awnings and windows at an RV park in town.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before the first event at Aug 17, 2:45 PM MST, 2 hours 30 minutes earlier.
Area forecast discussion, Aug 17, 2:45 PM MST, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
245 PM MST SAT AUG 17 2013
.SYNOPSIS...
MONSOON MOISTURE WILL GRADUALLY INCREASE AND RESULT IN AN INCREASED
CHANCE FOR MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS
THROUGH EARLY NEXT WEEK. ELEVATED AFTERNOON TEMPERATURES WILL ALSO
CONTINUE THROUGH NEXT WEEK...BUT WILL BE A FUNCTION OF CLOUDS AND
SHOWER ACTIVITY.
&&
.DISCUSSION...
THROUGH MONDAY...
THE EXCESSIVE HEAT WARNING FOR SOUTHEAST CA...SOUTHWEST AND SOUTH
CENTRAL ARIZONA WILL CONTINUE THROUGH 5AM SUNDAY DUE TO EXPECTED
WARM OVERNIGHT LOW TEMPERATURES. BECAUSE OF HIGHER AMOUNTS OF
MONSOON MOISTURE FORECAST TO FLOW INTO SOUTHERN AZ AND SOUTHEAST CA
OVERNIGHT...COUPLED WITH SLIGHTLY LOWER ATMOSPHERIC HEIGHT/THICKNESS
VALUES...AFTERNOON TEMPERATURES SUNDAY AND MONDAY WILL FALL BELOW
EXCESSIVE HEAT WARNING CRITERIA...BUT REMAIN CLOSE TO THE 110 DEGREE
MARK MOST DESERT AREA. AFTERNOON TEMPERATURES WILL ALSO BE
PREDICATED ON HOW MUCH CLOUD COVER AND SHOWER ACTIVITY DEVELOPS
ACROSS THE REGION.
OTHERWISE AS MENTIONED ABOVE...ALL MODELS FORECAST SLIGHTLY HIGHER
AMOUNTS OF LOW LEVEL MOISTURE TO FLOW INTO THE REGION SUNDAY AND
MONDAY FROM MEXICO. INCREASING SOUTH AND SOUTHWESTERLY UPPER LEVEL
WINDS...DUE TO THE UNSEASONABLY STRONG CUTOFF LOW ALONG THE CENTRAL
CA COAST...WILL PORTEND A MORE DYNAMICAL FLOW REGIME IN SOUTHEAST
CA/COLORADO RIVER VALLEY ON SUNDAY. IN OTHER WORDS...MODELS SUGGEST
THIS AREA COULD BE A LITTLE MORE CONVECTIVELY ACTIVE ON SUNDAY. THE
REMAINDER OF THE FORECAST AREA...SOUTHWEST AND SOUTH CENTRAL AZ WILL
HAVE A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS DURING THE
AFTERNOONS AND EVENINGS. DITTO ON MONDAY AS HARD TO TIME UPPER LEVEL
PERTURBATIONS...COMBINED WITH A MOISTURE INCREASE...WILL LEAD US TO
BROAD THE FORECAST OF SHOWER/TSTM ACTIVITY ACROSS SOUTHWEST AND
SOUTH CENTRAL AZ MONDAY.
TUESDAY THROUGH WEDNESDAY...
LITTLE CHANGE IN THE UPPER LEVEL PATTERN IS EXPECTED AS THE PACIFIC
CUTOFF LOW ALONG THE CENTRAL CA COAST REMAINS NEARLY STATIONARY.
HOWEVER...SOME LOW LEVEL DRYING IS EXPECTED IN SOUTHEAST CA AND FAR
SOUTHWEST AZ RELEGATING MOST AFTERNOON/EVENING STORM POTENTIAL TO
DEVELOP OVER PORTIONS OF CENTRAL AND EASTERN ARIZONA...INCLUDING THE
DESERTS NEAR PHOENIX AND CASA GRANDE.
THURSDAY INTO FRIDAY...THE UPPER LOW OFF THE CENTRAL CA COAST WILL
MOVE INLAND AND NORTH...ALLOWING A STRONGER HIGH PRESSURE SYSTEM TO
REBUILD OVER OUR REGION. MODELS HOWEVER CONTINUE TO SUGGEST WEAK
PERTURBATIONS TO MOVE INTO THE REGION FROM MEXICO...ALONG WITH A
FRESH SUPPLY OF MONSOON MOISTURE. THEREFORE A CONTINUED THREAT OF
AFTERNOON/EVENING SHOWERS AND THUNDERSTORMS ARE EXPECTED. HIGH TEMPS
ARE FORECAST TO DROP BACK TOWARDS CLIMO WITH THE MOISTURE INCREASE.
&&
.AVIATION...
SOUTH-CENTRAL ARIZONA...INCLUDING KPHX...KIWA AND KSDL...
THUNDERSTORM ACTIVITY WILL CONTINUE OVER THE HIGHER TERRAIN NORTH
AND EAST OF PHOENIX THIS AFTERNOON AND EVENING. WEST WINDS WILL
EVENTUALLY PRESENT AT THE TERMINALS OVER THE NEXT FEW HOURS...BEFORE
THAT STAYING LIGHT AND VARIABLE. STORM ACTIVITY IS A LITTLE FURTHER
NORTH THAN YESTERDAY EVENING AND IS VERY SLOW TO BACK-BUILD DOWN
TOWARDS THE DESERTS. THAT BEING SAID...STILL BELIEVE THE TERMINALS
WILL AT LEAST SEE SOME OUTFLOW RELATED WIND SHIFTS THIS LATE
AFTERNOON AND EVENING. OUTFLOW DRIVEN CHANGES TO THE WIND HEADINGS
ARE MOST LIKELY FROM THE NORTHEAST TO THE EAST. ISOLATED ACTIVITY
COULD DEVELOP ALONG AND IN THE WAKE OF ANY BOUNDARIES...SO INCLUDED
AT LEAST VCSH FOR THE TERMINALS MOSTLY AFTER 18/01Z. MOSTLY CLEAR
SKIES WILL FILL WITH CUMULUS AND DEBRIS CIRRUS AGAIN THIS EVENING.
SOUTHEAST CA AND SOUTHWEST AZ...INCLUDING KIPL AND KBLH...
MOSTLY CLEAR SKIES TO PREVAIL THROUGH THE TAF PERIOD...WITH ONLY
SOME PATCHY MID-HIGH LEVEL CLOUDS TO PASS OVER THE TERMINALS FROM
TIME-TO-TIME. STORM ACTIVITY WILL REMAIN EAST OF THE TERMINALS
TODAY...BACK ACROSS NORTHERN AND CENTRAL ARIZONA. WINDS WILL FOLLOW
TYPICAL DIURNAL TRENDS GENERALLY REMAINING 12KTS OR LESS.
AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.
&&
.FIRE WEATHER...
TUESDAY THROUGH SATURDAY...
STRONG RIDGING ALOFT OVER THE DESERT SOUTHWEST WILL KEEP
TEMPERATURES ABOVE NORMAL AND MONSOON THUNDERSTORM ACTIVITY CONFINED
MAINLY TO THE HIGHER TERRAIN OF SOUTH-CENTRAL ARIZONA...WITH
ISOLATED TO WIDELY SCATTERED THUNDERSTORMS POSSIBLE OVER THE DESERTS
OF SOUTH-CENTRAL ARIZONA FROM MONDAY THROUGH MIDWEEK. A DEEPER
MONSOON MOISTURE PROFILE IS EXPECTED TO WORK BACK INTO THE REGION
LATE IN THE WEEK AS THE RIDGING WEAKENS AND SOUTHERLY FLOW ALOFT
STRENGTHENS...HELPING INCREASE THUNDERSTORM ACTIVITY WHILE ALSO
ALLOWING FOR COOLER TEMPERATURES. MINIMUM HUMIDITIES WILL GENERALLY
REMAIN IN THE TEENS ACROSS THE LOWER DESERTS...AND IN THE 20-30
PERCENT RANGE ACROSS THE HIGHER TERRAIN...WITH GOOD TO EXCELLENT
OVERNIGHT RECOVERIES THROUGH THE PERIOD. WINDS TO REMAIN MAINLY ON
THE LIGHT SIDE...WITH THE USUAL DIURNAL TRENDS IN DIRECTION AND
SPEED...EXCEPT NEAR THUNDERSTORMS.
&&
.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...EXCESSIVE HEAT WARNING SOUTHWEST AND SOUTH CENTRAL
DESERTS...AZZ020>023...AZZ025>028...THROUGH 5 AM SUNDAY.
CA...EXCESSIVE HEAT WARNING SOUTHEASTERN CALIFORNIA DESERTS...
CAZ031>033...THROUGH 5 AM SUNDAY.
&&
VISIT US ON FACEBOOK...TWITTER...AND AT WEATHER.GOV/PHOENIX
DISCUSSION...VASQUEZ/CB
AVIATION...NOLTE
FIRE WEATHER...NOLTE/PERCHAHazardous weather outlook, Aug 17, 5:12 AM MST, 12 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
512 AM MST SAT AUG 17 2013
AZZ024-181300-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
512 AM MST SAT AUG 17 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST-CENTRAL ARIZONA.
.DAY ONE...TODAY AND TONIGHT.
THERE IS A CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS. THE PRIMARY WEATHER HAZARDS INCLUDE GUSTY WINDS IN
EXCESS OF 40 MPH...DEADLY LIGHTNING AND BRIEF HEAVY RAIN.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THERE WILL BE A CONTINUED CHANCE OF MAINLY AFTERNOON AND EVENING
SHOWERS AND THUNDERSTORMS EACH DAY. THE PRIMARY WEATHER HAZARDS
INCLUDE GUSTY WINDS IN EXCESS OF 40 MPH...DEADLY LIGHTNING AND BRIEF
HEAVY RAIN.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
AZZ021>023-026>028-181300-
WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHWEST DESERTS-SOUTHWEST MARICOPA COUNTY-
NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
512 AM MST SAT AUG 17 2013
...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 5 AM MST SUNDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH-CENTRAL
ARIZONA...SOUTHWEST ARIZONA AND WEST-CENTRAL ARIZONA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
EXCESSIVE HEAT WARNING.
AN EXCESSIVE HEAT WARNING CONTINUES THROUGH 5 AM SUNDAY. HIGH
TEMPERATURES WILL BE IN EXCESS OF 110 DEGREES AND OVERNIGHT LOWS WILL
REMAIN VERY WARM...OFFERING LITTLE RELIEF FROM THE DAYTIME HEAT. LOWS
WILL APPROACH 90 DEGREES IN THE WARMEST CENTRAL DESERT LOCATIONS SUCH
AS CENTRAL PHOENIX.
IN ADDITION THERE WILL BE A SLIGHT CHANCE OF MAINLY LATE AFTERNOON
AND EVENING THUNDERSTORMS. FOR THE MOST PART THE STORMS WILL NOT
PRODUCE HEAVY RAIN...AND THE PRIMARY HAZARDS WILL INCLUDE GUSTY WINDS
IN EXCESS OF 45 MPH...LOCALLY DENSE BLOWING DUST...AND DEADLY
LIGHTNING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THERE WILL BE A CONTINUED SLIGHT CHANCE OF MAINLY AFTERNOON AND
EVENING THUNDERSTORMS EACH DAY. THE PRIMARY WEATHER HAZARDS INCLUDE
GUSTY WINDS IN EXCESS OF 45 MPH...LOCALLY DENSE BLOWING DUST...BRIEF
MODERATE TO HEAVY RAIN AND DEADLY LIGHTNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
AZZ020-025-CAZ031>033-181300-
LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY-
LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS-
IMPERIAL COUNTY-
512 AM MST SAT AUG 17 2013 /512 AM PDT SAT AUG 17 2013/
...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 5 AM MST /5 AM PDT/
SUNDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
ARIZONA...EXTREME WEST-CENTRAL ARIZONA AND EXTREME SOUTHEAST
CALIFORNIA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
EXCESSIVE HEAT WARNING.
AN EXCESSIVE HEAT WARNING IS IN EFFECT THROUGH 5 AM ON SUNDAY. HIGH
TEMPERATURES WILL EXCEED 110 DEGREES OVER THE HOTTER DESERTS AND
OVERNIGHT LOWS WILL REMAIN VERY WARM OFFERING LITTLE RELIEF FROM THE
DAYTIME HEAT. LOWS WILL RANGE FROM 85 TO NEAR 90 OVER THE WARMEST
DESERT LOCATIONS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THERE WILL BE A SLIGHT CHANCE OF MAINLY AFTERNOON AND EVENING
THUNDERSTORMS SUNDAY INTO MONDAY...WITH THE CHANCES DECREASING AS THE
WEEK PROGRESSES. THE PRIMARY WEATHER HAZARDS INCLUDE GUSTY WINDS IN
EXCESS OF 45 MPH...LOCALLY DENSE BLOWING SAND AND DUST...DEADLY
LIGHTNING AND BRIEF MODERATE TO HEAVY RAIN.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
CAZ030-181300-
JOSHUA TREE NATIONAL PARK-
512 AM PDT SAT AUG 17 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST CALIFORNIA.
.DAY ONE...TODAY AND TONIGHT.
NO WEATHER HAZARDS ARE EXPECTED.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THERE WILL BE A SLIGHT CHANCE OF MAINLY AFTERNOON AND EVENING
THUNDERSTORMS SUNDAY INTO MONDAY WITH THE CHANCES DECREASING DURING
THE REMAINDER OF THE WEEK. THE PRIMARY WEATHER HAZARDS INCLUDE GUSTY
WINDS IN EXCESS OF 40 MPH...BRIEF HEAVY RAIN...LOCALLY DENSE BLOWING
DUST AT LOWER PARK ELEVATIONS...AND DEADLY LIGHTNING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.
NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT
WEATHER.GOV/PHOENIX
In the hours before
Special weather statement, Aug 17, 2:49 PM MST, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
249 PM MST SAT AUG 17 2013
AZZ024-028-172230-
GILA AZ-PINAL AZ-MARICOPA AZ-
249 PM MST SAT AUG 17 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL GILA COUNTY IN EAST CENTRAL ARIZONA
EXTREME EAST CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA
NORTH CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA
UNTIL 330 PM MST
AT 244 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 10 MILES SOUTHEAST OF APACHE LAKE...MOVING
SOUTHWEST AT 5 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN. THIS STORM IS SLOW MOVING BUT MAY PRODUCE HEAVY RAIN.
STRONG GUSTY OUTFLOW WINDS ARE EXPECTED AS THE THUNDERSTORM
DISSIPATES.
LOCATIONS IMPACTED INCLUDE...
RURAL NORTHERN PINAL COUNTY...
RURAL EASTERN MARICOPA COUNTY...
IF THIS STORM INTENSIFIES...A WARNING MAY BE NEEDED. STAY TUNED TO
NOAA WEATHER RADIO...LOCAL RADIO OR TV FOR THE LATEST UPDATES.
LAT...LON 3325 11107 3346 11139 3364 11114 3349 11094
TIME...MOT...LOC 2148Z 042DEG 6KT 3348 11113
DEWEY
Special weather statement, Aug 17, 4:10 PM MST, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
410 PM MST SAT AUG 17 2013
AZZ024-180015-
GILA AZ-MARICOPA AZ-
410 PM MST SAT AUG 17 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
WEST CENTRAL GILA COUNTY IN EAST CENTRAL ARIZONA
EXTREME NORTHEASTERN MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA
UNTIL 515 PM MST
AT 408 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 7 MILES NORTHEAST OF FOUR PEAKS...MOVING
NORTHEAST AT 5 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
PUNKIN CENTER...
SOME UNSECURED OBJECTS WILL BE BLOWN AROUND...TREE LIMBS COULD BE
SNAPPED OFF...AND ISOLATED POWER OUTAGES WILL BE POSSIBLE. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.
VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND
MINOR FLOODING OF POOR DRAINAGE AREAS. IN HEAVY RAINFALL...SLOW DOWN
TO REDUCE THE RISK OF HYDROPLANING...AND LEAVE A SAFE DISTANCE
BETWEEN YOURSELF AND OTHER VEHICLES.
LAT...LON 3391 11127 3380 11115 3378 11106 3377 11104
3362 11118 3377 11148 3396 11138
TIME...MOT...LOC 2310Z 216DEG 6KT 3376 11125
LEINSSpecial weather statement, Aug 17, 4:47 PM MST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
447 PM MST SAT AUG 17 2013
AZZ024-180045-
GILA AZ-PINAL AZ-MARICOPA AZ-
447 PM MST SAT AUG 17 2013
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
CENTRAL GILA COUNTY IN EAST CENTRAL ARIZONA
EXTREME EAST CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA
EXTREME NORTH CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA
UNTIL 545 PM MST
AT 444 PM MST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR ROOSEVELT DAM...MOVING NORTH AT 5 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IMPACTED INCLUDE...
TONTO NATIONAL MONUMENT...
APACHE LAKE...
IF THIS STORM INTENSIFIES...A WARNING MAY BE NEEDED. STAY TUNED TO
NOAA WEATHER RADIO...LOCAL RADIO OR TV FOR THE LATEST UPDATES.
LAT...LON 3377 11101 3374 11097 3364 11092 3343 11112
3357 11132 3366 11127 3362 11118 3378 11104
TIME...MOT...LOC 2346Z 200DEG 6KT 3362 11118
DEWEYThunderstorm Wind, Gila
- When
- August 17, 5:15 PM MST to 6:00 PM MST
- Where
- Gila County, 0.69 mi S of Roosevelt
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Trained Spotter
- Coordinates
- 33.660, -111.130
Thunderstorms developed across portions of southern Gila county during the afternoon hours on August 17th, and they affected the community of Roosevelt. The storms generated gusty and damaging winds. A trained weather spotter in Roosevelt estimated a wind gust to 60 mph. He also reported additional storm damage to the Roosevelt Lakeview Park Mobile Home RV Park. The strong winds, estimated to be at least 60 mph, tore up awnings and broke windows at some of the properties at the RV park. A Severe Thunderstorm Warning was in effect for the Roosevelt area at the time; it was issued at 1703MST and ran until 1800MST.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in California, August 17 to 31, 20135 injured · 1 event
- Damaging Wind in Arizona, August 17, 2013$25,000 · 1 event
- Flood and Damaging Winds in Florida, August 17, 2013$9,000 · 50 kt wind · 8 events
- Hail in Kansas, August 17, 20131 in hail · 6 events
- Flash Flooding and Debris Flow in Utah, August 17 to 21, 20136 events
- Hail and Damaging Winds in Georgia, August 17, 20131 in hail · 6 events
- Damaging Wind and Lightning Strike in Florida, August 17, 2013$11,000 · 52 kt wind · 2 events
- High Wind in Montana, August 17 to 18, 201360 kt wind · 2 events
- Heavy Rain in North Carolina, August 17, 20132 events
- Flash Flood and Heavy Rain in Arizona, August 17, 2013$10,000 · 2 events
- Flash Flooding in North Carolina, August 17 to 18, 20132 events
- Dust Devil in Wisconsin, August 17, 20131 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 467704.